Cold/Wind Chill, Cook
- When
- November 27, 12:00 AM CST to 9:00 AM CST
- Where
- Cook forecast zone
- Reported by
- Newspaper
Cold exposure contributed to the death of an 83 year old woman who was found in her home. The high temperature was 33 and the low was 17.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Cold exposure contributed to the death of an 83 year old woman who was found in her home. The high temperature was 33 and the low was 17.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Nov 26, 8:55 PM CST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 855 PM CST MON NOV 26 2012 .DISCUSSION... 308 PM CST THE MAIN FORECAST HIGHLIGHTS CENTER AROUND TEMPERATURES THROUGH THE PERIOD WITH POPS A CONCERN FOR THE FAR SOUTH THROUGH EARLY EVENING...FOLLOWED BY POP CHANCES LATE IN THE WEEK AND THIS WEEKEND. EARLY AFTERNOON WATER VAPOR IMAGERY SHOWS SHOWS LOW AMPLITUDE FLOW ACROSS MUCH OF THE U.S. BUT THERE IS A LONGWAVE TROUGH SWINGING SOUTHEASTWARD ACROSS THE GREAT LAKES AND MID MISSISSIPPI RIVER VALLEY. FURTHER WEST...RIDGING EXTENDS ALONG THE WEST COAST WHILE A CLOSED UPPER LOW IS POSITIONED TO ITS WEST AND MAKING VERY SLOW EASTWARD PROGRESS. AT THE SURFACE...HIGH PRESSURE IS SPREAD ACROSS THE OHIO VALLEY WITH ANOTHER STRONGER AREA OF HIGH PRESSURE OVER SOUTH DAKOTA/NEBRASKA. A SUBTLE COOL FRONT IS PASSING SOUTHWARD THROUGH THE AREA BUT WASHING OUT WITH SOME LOWER CLOUD COVER AND FALLING DEWPOINTS REALLY THE ONLY REMAINING EVIDENCE OF THIS FRONT. LATE THIS AFTERNOON/EARLY THIS EVENING...A MID LEVEL BAROCLINIC ZONE CONTINUES TO BE ORIENTED FROM WEST-SOUTHWEST TO EAST-NORTHEAST FROM NORTHERN MISSOURI UP ACROSS NORTH CENTRAL INDIANA THIS AFTERNOON WITH STEADY BUT WEAK FRONTOGENETICAL FORCING/ASCENT GENERATING A BAND OF RADAR RETURNS WHICH HAS PRIMARILY BEEN RESULTING IN VIRGA AND SLOWLY LOWERING CLOUD BASES. MEANWHILE...THE UPPER TROUGH MENTIONED ABOVE IS APPROACHING WITH THE PRIMARY FORCING ASSOCIATED WITH IT HAVING WEAKENED SOME ALLOWING A DECREASE IN LIGHT SNOW OUT ACROSS SOUTHERN IOWA/NORTHERN MISSOURI. HOWEVER...OBSERVED TRENDS AND SHORT TERM FORECAST GUIDANCE CONTINUE TO SUPPORT A FOCUSING OF THE FGEN ALONG THE MID LEVEL THERMAL GRADIENT ALLOWING ASCENT TO CONTINUE AND INCREASE SOMEWHAT THROUGH EARLY EVENING. RADAR TRENDS BEAR THIS OUT TO SOME DEGREE WITH A CORRIDOR OF HIGHER REFLECTIVITIES PERIODICALLY SHOWING UP OVER THE PAST HOUR FROM NORTHEAST MISSOURI INTO CENTRAL ILLINOIS WITH QUINCY NOW REPORTING LIGHT SNOW AND 1.5SM VSBY. THE AREA AT RISK FOR LIGHT SNOW THROUGH EARLY EVENING CONTINUES TO BE THE FAR SOUTH AND SOUTHEASTERN LOCATIONS FROM ROUGHLY PONTIAC TO JUST NORTH OF RENSSELAER WITH EXPECTED SHIFTING OF THE MID LEVEL FRONTAL ZONE EXPECTED TO BRING THE BEST THREAT A BIT SOUTH OF THE LINE BUT STILL IN THE CWA. LOW LEVEL DRY AIR CONTINUES TO BE THE PRIME LIMITING FACTOR BUT THERE HAS BEEN PERSISTENT WEAKER FORCING ACROSS THIS AREA ALL DAY WITH CLOUD BASES GRADUALLY LOWERING. WILL CONTINUE WITH LOW CHANCE POPS FOR THE FAR SOUTH GIVEN THE PROBABILITY OF THE DRY AIR BEING OVERCOME. SHOULD SUFFICIENT SATURATION OCCUR THEN EXPECT LIGHT SNOW TO BE HEAVY ENOUGH TO REDUCE VSBY TO A FEW MILES BUT THIS WOULD LIKELY BE OVER A VERY NARROW CORRIDOR SOUTH OF A PONTIAC TO NEAR RENSSELAER LINE. CURRENT TEMPS ARE AROUND 37 SO GIVEN EXPECTED WET BULB EFFECT TEMPS SHOULD FALL A FEW DEGREES /3 DEGREE DROP OBSERVED AT QUINCY WITH ONSET OF SNOW/ IN ADDITION TO DIURNAL COOLING WITH SUNSET SO ANY SNOW MAY STICK TO COLDER SURFACES FOR AT LEAST A SHORT TIME. IT IS POSSIBLE FOR A COATING/DUSTING OF ACCUMULATION WHERE SUCH A BAND OCCURS. EXPECT THE FORCING/PRECIP TO BE EAST OF THE AREA BY ABOUT 03Z. LATE THIS EVENING THROUGH THURSDAY...THE UPPER TROUGH WILL CLEAR THE AREA EARLY TONIGHT AS THE HIGH PRESSURE OVER NEBRASKA/SODAK SPREADS SOUTH AND EAST. THIS WILL ALLOW SKIES TO CLEAR AND NORTHERLY WINDS TO DIMINISH TO A FEW MPH. GOOD RADIATIONAL COOLING IS EXPECTED TO SET UP...THOUGH MAXIMUM COOLING MAY NOT BE REALIZED BECAUSE THERE MAY BE JUST A BIT OF WIND. NONETHELESS...IT LOOKS TO BE THE COLDEST NIGHT OF THE SEASON SO FAR FOR MANY PLACES WITH MID TEENS EXPECTED NORTH AND NORTHWEST AND AROUND 20 SOUTH AND SOUTHEAST...WITH LOW 20S IN THE IMMEDIATE CHI METRO. THE LAST TIME ROCKFORD HAD A LOW TEMP BELOW 20 WAS MARCH 5TH WITH A LOW OF 17. OHARE SHOULD HOVER RIGHT AROUND 20 WITH THE LAST TIME THEY HAD A LOW BELOW 20 BEING FEB 10 WITH A LOW OF 14. THE PASSAGE OF THE TROUGH THIS EVENING WILL LEAD TO BROAD UPPER TROUGHING OVER THE EASTERN U.S. WHICH WILL QUICKLY SHIFT EASTWARD THROUGH TUESDAY NIGHT WHILE THE WEST COAST RIDGE MOVES INLAND. THIS WILL LEAVE THE LOCAL REGION IN A BELT OF NORTHWESTERLY UPPER FLOW. THIS FLOW WILL REMAIN ACTIVE WITH ANOTHER WAVE TRAVERSING IT TUESDAY NIGHT. THE BULK OF THIS SYSTEM WILL PASS TO THE NORTH OF THE AREA SO AM EXPECTING DRY WEATHER TO CONTINUE BUT MID AND HIGH CLOUD COVER DOES LOOK TO INCREASE. AT THE SURFACE...THE HIGH WILL SETTLE SOUTHWARD INTO THE LOWER MISSISSIPPI RIVER VALLEY WHILE ANOTHER HIGH MOVES QUICKLY SOUTHEASTWARD FROM SASKATCHEWAN TO THE LOCAL AREA. THIS WILL MERGE WITH THE SOUTHERN HIGH LEAVING HIGH PRESSURE SQUARELY OVER THE LOCAL AREA BY LATER WEDNESDAY. TEMPERATURES WILL MODERATE A FEW DEGREES TUESDAY AND SEVERAL MORE DEGREES WEDNESDAY AS THE NORTHWESTERLY UPPER FLOW STARTS TO FLATTEN ALLOWING WARMER AREA TO START BUILDING BACK INTO THE REGION. BY THURSDAY...THE HIGH WILL BE OFF TO THE EAST LEAVING THE AREA UNDER SOUTHWESTERLY LOW LEVEL FLOW WHILE THE UPPER FLOW WILL HAVE BECOME MORE WEST-EAST. THIS WILL ALLOW H85 TEMPS TO WARM FROM AROUND -4C TO AROUND +4C THURSDAY LEADING TO HIGHS IN THE MID TO UPPER 40S. FRIDAY THROUGH MONDAY...THE PATTERN BECOMES MORE ACTIVE BY FRIDAY AND CONTINUES THIS WAY INTO EARLY NEXT WEEK. CONFIDENCE IN SPECIFICS IS LOW WITH QUITE A BIT OF VARIATION BETWEEN MODELS AND FROM RUN TO RUN WITHIN EACH MODEL. THE OVERALL TRENDS ARE SIMILAR HOWEVER AND DO POINT TO AN ACTIVE ZONAL PATTERN. THE NORTHERN PORTION OF THE WEST-EAST STREAM LOOKS TO BE THE MOST ACTIVE PRIMARILY ACROSS THE NORTHERN TIER OF STATES WHICH WILL KEEP MILD AIR IN PLACE LOCALLY. H85 TEMPS LOOK TO REMAIN IN THE +4 TO +8 RANGE THROUGH THE WEEKEND AND EARLY NEXT WEEK WITH POTENTIAL FOR WARMER READINGS AHEAD OF SEVERAL TROUGHS WHICH PASS TO THE NORTH. SEVERAL ROUNDS OF RAIN ARE POSSIBLE FROM AS EARLY AS FRIDAY MORNING BUT IT IS HARD TO SAY WITH MUCH CERTAINTY WHEN THE BEST CHANCES WILL BE...THOUGH SATURDAY CONTINUES TO BE A FAVORED PERIOD. IN ADDITION...WITH AT LEAST GRADUAL MOISTENING BUT A STRONG INFLUX OF WARM AIR. STRATUS AND EVEN FOG COULD BECOME AN ISSUE AS EARLY AS THURSDAY NIGHT WITH A WARM FRONTAL BOUNDARY POSSIBLY DEVELOPING NEAR THE AREA. TOO EARLY TO HAVE MUCH CONFIDENCE IN THIS BUT CONCEPTUALLY AND CLIMATOLOGICALLY THIS IS SOMETHING TO WATCH CLOSELY OVER THE NEXT FEW DAYS. AT THIS POINT HIGHS SHOULD BE IN THE MID TO UPPER 40S FRIDAY AND IN THE 50S ACROSS THE AREA BY SATURDAY AND CONTINUE IN THE 50S THROUGH EARLY NEXT WEEK...WITH SOME OPPORTUNITY FOR HIGHER READINGS. HOWEVER...FOG/STRATUS WOULD LIKELY HOLD TEMPS DOWN SHOULD IT DEVELOP...PRIMARILY FRIDAY AND POSSIBLY SATURDAY. MDB && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 03Z... * NONE. JEE //DISCUSSION...UPDATED 00Z... HIGH PRESSURE MOVES IN FROM THE WEST TONIGHT WITH CIGS CLEARING OUT THIS EVENING. CIGS ACROSS NORTHERN IL AND IN HAVE COME ABOVE MVFR SO REFLECTED THAT IN THE TAFS. THE CENTER OF THE HIGH WILL DRIFT SOUTH INTO OKLAHOMA TOMORROW AFTERNOON AND WINDS WILL BECOME SOUTHWEST BY TOMORROW AFTERNOON. THERE SHOULD BE ENOUGH MOISTURE AROUND TO HAVE SCT MID LEVEL CLOUDS AS WELL. LOW PRESSURE PASSES WELL TO THE NORTH TOMORROW...BUT MOISTURE FROM IT WILL MOVE THROUGH NORTHERN IL AND IN THE EVENING. NOT EXPECTING ANY PRECIP BUT CLOUD COVER WILL THICKEN AND LOWER SLIGHTLY. JEE //ORD AND MDW CONFIDENCE...UPDATED 03Z... * HIGH CONFIDENCE IN ALL FORECAST ELEMENTS. JEE //OUTLOOK FOR ORD/MDW FOR 12Z WEDNESDAY-12Z MONDAY...UPDATED 00Z... WEDNESDAY...VFR. THURSDAY...VFR. SLIGHT CHANCE OF RAIN LATE WITH MVFR CIGS PSBL. FRIDAY...SLIGHT CHANCE OF RAIN WITH MVFR CIGS. SATURDAY...CHANCE OF RAIN WITH MVFR CIGS. SUNDAY...SLIGHT CHANCE OF LIGHT RAIN EARLY WITH MVFR CIGS PSBL...BECOMING VFR. JEE && .MARINE... 203 PM CST THE PRIMARY LOW PRESSURE PATH THROUGH THIS WEEK WILL BE FROM WEST TO EAST OVER OR JUST NORTH OF THE UPPER GREAT LAKES REGION. NORTHWEST FLOW OVER THE LAKE TONIGHT WILL BACK TO SOUTHWEST AHEAD OF ONE OF THESE SUCH SYSTEMS ON TUESDAY. A COLD FRONT FROM THIS LOW WILL MOVE OVER THE LAKE ON TUESDAY NIGHT WITH A STOUT COLD AIR ADVECTION PUSH FOLLOWING. SOME GUSTS IN EXCESS OF 30 KT ARE POSSIBLE ACROSS THE NORTHERN THIRD OF THE LAKE BOTH AHEAD AND BEHIND THE FRONT ON TUESDAY NIGHT. RIDGING WILL THEN PREVAIL FOR A COUPLE DAYS BEFORE THE NEXT LOW PRESSURE EARLY IN THE WEEKEND. MODEL GUIDANCE IS FAIRLY CONSISTENT WITH THIS AND THE PATH WOULD FAVOR STRONGER WINDS ACROSS THE NORTH. A GENERAL WARM PATTERN FOR LATE NOVEMBER/EARLY DECEMBER IS FAVORED THIS WEEKEND INTO EARLY NEXT WEEK...SO THE DEGREE OF MIXING OF GUSTS WILL BE A CHALLENGE ESPECIALLY IN THE LONG RANGE...BUT A BREEZIER SOUTHWEST WIND PERIOD LOOKS FAVORED. MTF && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1125 PM CST MON NOV 26 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 280530- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1125 PM CST MON NOV 26 2012 /1225 AM EST TUE NOV 27 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...OVERNIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-280530- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1125 PM CST MON NOV 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...OVERNIGHT. HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT ALONG THE INDIANA NEARSHORE WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT ALONG THE INDIANA NEARSHORE WATERS THROUGH TUESDAY MORNING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-280530- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1125 PM CST MON NOV 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...OVERNIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GALE FORCE WIND GUSTS ARE POSSIBLE TUESDAY NIGHT ACROSS NORTHERN LAKE MICHIGAN. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO RODRIGUEZ
1 cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2012Every state in 2012This day in weather historyWarnings in Illinois, November 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 421874.